Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Louisville, KY

January 29, 20088 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 29, 2008, 7:01 PM CST for 8 counties in Kentucky. It was in force for 44 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 7:01 PM CST (01:01 UTC)
Expired
Jan 29, 2008, 7:45 PM CST
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Allen County, KY, Barren County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY, Simpson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 7:06 PM CSTTSTM WND DMGBowling Green, KYSEVERAL HOMES WITH STRUCTURAL DAMAGE AT THE HIDDEN RIVER ESTATES OFF ELROD RD SOUTH OF BOWLING GREEN
Jan 29, 7:10 PM CSTTSTM WND DMGBowling Green, KYLARGE SIGN DOWN FROM A SALON ON SHIVE LANE IN BOWLING GREEN.
Jan 29, 7:10 PM CSTTSTM WND DMGFranklin, KYTREES AND POWER LINES DOWN ACROSS THE COUNTY
Jan 29, 7:10 PM CSTTSTM WND GST 60Clarkson, KY
Jan 29, 7:10 PM CSTNON-TSTM WND DMGBowling Green, KYLARGE SIGN DOWN FROM A SALON ON SHIVE LANE IN BOWLING GREEN.
Jan 29, 7:15 PM CSTTSTM WND DMGBowling Green, KYDAMAGE TO A TRAILER ON MORGANTOWN RD
Jan 29, 7:20 PM CSTTSTM WND DMGBrownsville, KYDOWNED TREES AND POWER LINES ACROSS THE COUNTY
Jan 29, 7:20 PM CSTTSTM WND DMGScottsville, KYSTRUCTURAL DAMAGE TO HOMES IN THE VICINITY OF HWY 98 AND BROWNSFORD RD
Jan 29, 7:30 PM CSTTSTM WND DMGScottsville, KYTREES DOWN IN THE WESTERN PORTIONS OF THE COUNTY
Jan 29, 7:32 PM CSTTSTM WND DMGCave City, KYTWO WALLS BLOWN DOWN IN AN APARTMENT COMPLEX
Jan 29, 7:32 PM CSTTSTM WND DMGScottsville, KYONE HOUSE DEMOLISHED IN NORTHEAST ALLEN COUNTY NEAR THE BARREN-MONROE COUNTY LINE
Jan 29, 7:35 PM CSTTSTM WND GST 60Munfordville, KYESTIMATED 60 MPH WIND GUSTS IN NORTHWEST HART COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 4:40 PM CSTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 605 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
605 m²/s²
0-3 km storm-relative helicity
610 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 300101
SVRLMK
KYC003-009-031-061-085-099-213-227-300145-
/O.NEW.KLMK.SV.W.0013.080130T0101Z-080130T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM CST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 745 PM CST...

* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF
  BROWNSVILLE TO 8 MILES WEST OF BOWLING GREEN TO FRANKLIN..AND
  MOVING EAST AT 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BROWNSVILLE BY 710 PM CST...
  SCOTTSVILLE BY 720 PM CST...
  MUNFORDVILLE BY 725 PM CST...
  GLASGOW BY 730 PM CST...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3666 8672 3688 8668 3690 8663 3695 8666
      3760 8657 3736 8572 3716 8575 3714 8579
      3711 8576 3687 8580 3672 8599 3670 8597
      3665 8602 3663 8635
TIME...MOT...LOC 0101Z 269DEG 64KT 3726 8645 3699 8653
          3669 8658

$$

MJ
1 follow-up statement
000 
WWUS53 KLMK 300116
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EST TUE JAN 29 2008

KYC003-009-031-061-085-099-213-227-300145-
/O.CON.KLMK.SV.W.0013.000000T0000Z-080130T0145Z/
GRAYSON KY-HART KY-BUTLER KY-EDMONSON KY-WARREN KY-BARREN KY-ALLEN KY-
SIMPSON KY-
717 PM CST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SIMPSON...ALLEN...BARREN...WARREN...EDMONSON...EASTERN BUTLER...
HART AND GRAYSON COUNTIES...

AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEE SPRING TO PLUM SPRINGS
TO MT. ARIEAL...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST OF
BOWLING GREEN TO 6 MILES NORTHEAST OF BOWLING GREEN TO 18 MILES SOUTH
OF BOWLING GREEN...MOVING EAST AT 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CUB RUN...SCOTTSVILLE...PARK CITY AND MAMMOTH CAVE BY 725 PM CST...
  KESSINGER...GLASGOW MUNICIPAL AIRPORT...ROWLETTS AND MUNFORDVILLE
  BY 730 PM CST...
  LINWOOD AND UNO BY 735 PM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR EASTERN KENTUCKY.

LAT...LON 3666 8672 3688 8668 3690 8663 3695 8666
      3760 8657 3736 8572 3716 8575 3714 8579
      3711 8576 3687 8580 3672 8599 3670 8597
      3665 8602 3663 8635
TIME...MOT...LOC 0117Z 269DEG 64KT 3729 8621 3701 8629
          3671 8635

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 5:33 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 29, 5:33 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EST TUE JAN 29 2008

.EVENING UPDATE...

UPDATED ZONES FOR AREA COVERED BY SEVERE THUNDERSTORM WATCH AND FOR
THUNDER AND PRECIPITATION COVERAGE. LINE OF STRONG THUNDERSTORMS
ALONG AND JUST AHEAD OF COLD FRONT CONTINUES TO MOVE RAPIDLY EAST
THROUGH CENTRAL KENTUCKY. AT 930 PM EST STRETCHED FROM CYNTHIANA
SOUTH THROUGH LEXINGTON THROUGH LIBERTY IN CASEY COUNTY TO JUST WEST
OF ALBANY.  THE STORMS WILL CONTINUE TO RACE TO THE EAST...PRODUCING
STRONG GUSTY WINDS. STRONG WINDS WITH GUSTS TO 35 TO 50 MPH WILL
CONTINUE FOR 2 TO 3 HOURS BEHIND THE FRONT BEFORE GRADUALLY
DIMINISHING.

&&

.SHORT TERM (TONIGHT AND WEDNESDAY)...

AT 19Z A SHARP COLD FRONT REACHED FROM NORTHERN LAKE MICHIGAN...TO
JUST SOUTH OF PEORIA...TO THE OZARKS. AS THIS FRONT PLOWS TO THE
SOUTHEAST WINDS WILL INCREASE ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS OUT OF THE
SOUTH AT 15 TO 25 MPH WITH GUSTS TO 35 MPH. WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE AS WELL.

THIS EVENING THE COLD FRONT WILL BARREL THROUGH...ALONG WITH A
NARROW SQUALL LINE OF THUNDERSTORMS IMMEDIATELY AHEAD OF THE FRONT.
BECAUSE OF VERY STRONG WINDS ALOFT THESE STORMS WILL BE CAPABLE OF
WIND GUSTS OVER 60 MPH AS THEY ROLL THROUGH. THE BEST TIME FOR
SEVERE STORMS LOOKS TO BE FROM ABOUT 5PM TO 10PM FROM WEST TO EAST.

IMMEDIATELY BEHIND THE FRONT WINDS WILL SWITCH QUICKLY TO THE WEST
AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH...POSSIBLY LOCALLY EVEN STRONGER. THESE VERY STRONG WINDS WILL
LAST 3 TO 5 HOURS. ALSO...TEMPERATURES WILL PLUNGE 25 DEGREES DURING
THAT TIME FRAME.

A FEW HOURS AFTER THE FRONTAL PASSAGE TEMPERATURES WILL FALL ENOUGH
TO SUPPORT SNOW...HOWEVER THE PRECIPITATION SHOULD BE COMING TO AN
END ABOUT THE SAME TIME. SO...FLURRIES AND A FEW SNOW SHOWERS WILL
BE POSSIBLE BUT ACCUMULATIONS ARE NOT EXPECTED. THE BEST CHANCE FOR
SNOW SHOWERS WILL BE OVER THE BLUE GRASS AND SOUTHERN INDIANA.

BETWEEN MIDNIGHT AND DAWN SKIES WILL CLEAR OUT AND WINDS WILL
DIMINISH A BIT FURTHER INTO THE 10 TO 20 MPH RANGE WITH A FEW HIGHER
GUSTS...WITH STRONGER WINDS IN SOUTHERN INDIANA AND LESSER SPEEDS
TOWARDS THE TENNESSEE BORDER. WIND CHILLS WILL BOTTOM OUT IN THE
SINGLE DIGITS TO AROUND 10...FEELING ABOUT 45 DEGREES COLDER THAN 18
HOURS EARLIER.

WEDNESDAY HIGH PRESSURE WILL MOVE IN AND WILL GIVE US SUNNY SKIES
AND GRADUALLY DIMINISHING WINDS...WITH AFTERNOON HIGHS IN THE 30S.

13

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

WEDNESDAY NIGHT-FRIDAY NIGHT...

A SOUTHERN-STREAM SYSTEM WILL IMPACT THE REGION DURING THIS TIME
FRAME. A POTENT SHORTWAVE STREAMING ACROSS THE SRN ROCKIES WILL
DEVELOP A SFC LOW OVER THE SRN PLAINS THURSDAY...AND THIS WILL TRACK
NEWD TOWARD OUR REGION. SOME MODEL DIFFERENCES EXIST BETWEEN THE NAM
AND GFS IN PRECIP ONSET...HOWEVER EVOLUTION AND PRECIP TYPE ARE VERY
SIMILAR BETWEEN THE MODELS. GFS HAS SLOWED DOWN A TAD...AND THE NAM
IS SIGNIFICANTLY SLOWER WITH PRECIP ONSET. SOUNDINGS INDICATE THAT A
LITTLE WINTRY MIX IS POSSIBLE AT ONSET FOR A COUPLE OF HOURS BEFORE
ENOUGH WARM AIR MOVES INTO THE AREA TO CHANGE IT ALL OVER TO A COLD
RAIN. NOT CONFIDENT IN THIS HOWEVER...SO WILL LEAVE THE RAIN WORDING
IN FOR NOW. NAM ACTUALLY KEEPS US DRY THROUGH 00Z FRIDAY. HOWEVER
THE SREF PUSHES 10-30 POPS INTO OUR SWRN CWA BETWEEN 21Z-00Z...AS
DOES THE OPERATIONAL GFS. SO WILL PULL BACK POPS UNTIL AFTER 18Z
THRS...AND WILL LIKELY KEEP THE NERN CWA DRY THROUGH 00Z. SAME POP
PERCENTAGES WILL BE USED FROM 20-40 POPS.

BY THURSDAY NIGHT AROUND MIDNIGHT...SFC LOW WILL BE NEAR WRN
KY/TN...WITH AMPLE RAIN OVERHEAD (INCREASED POPS TO CATEGORICAL).
FORECAST SOUNDINGS SHOW ALL RAIN AT THIS TIME...WITH A CHANGEOVER TO
A RA/SN MIX BY 12Z FRIDAY. DRY SLOT FROM THIS SYSTEM IS WELL-PROGGED
BY NAM AND GFS...SO WE MAY SEE A BREAK IN THE PRECIPITATION FRIDAY
MORNING BEFORE WRAP-AROUND TROWAL SNOW AFFECTS OUR NORTHERN AREAS
(HOWEVER MAJORITY OF THIS WILL BE NORTH OF THE CWA). COULD HAVE SOME
ACCUMULATING SNOW FROM THIS...DEPENDING ON IF IT CAN STICK TO THE
WET GROUNDS. HIGHS FRIDAY SHOULD OCCUR EARLY...AND WITH SLIGHTLY
FALLING TEMPS WHICH WILL HELP SNOW ACCUMULATIONS. THINK THAT
LOCATIONS NORTH OF A LINE FROM E-TOWN TO RICHMOND COULD SEE UP TO AN
INCH...WITH LOCATIONS NORTH OF A BRANDENBURG TO PARIS KY...INCLUDING
SOUTHERN INDIANA SEEING OVER AN INCH POSSIBLY. THIS WILL DEPEND ON
THE TRACK OF THE SYSTEM AND IF ACCUMULATION RATES CAN COUNTER THE
WET GROUNDS. IN ALL...MINOR SNOW ACCUMS POSSIBLE BY THE END OF
FRIDAY. WILL END POPS BY 00Z FRIDAY EVENING.

SATURDAY...

SATURDAY MORNING LOWS WILL DEPEND ON SNOW COVER...SO WENT BELOW
GUIDANCE IN THE NORTH...BUT GENERALLY LOWS IN THE 20S SEEMS
REASONABLE...NOTHING TOO TERRIBLY COLD. THE COLD AIR IN PLACE WILL
NOT LAST LONG. WITH HIGH PRESSURE QUICKLY STREAMING ACROSS THE SERN
CONUS...SOUTHERLY WIND/WARM-AIR ADVECTION (WAA) COMMENCES QUITE
QUICKLY INTO SATURDAY. THUS TEMPS WILL WARM RIGHT BACK UP ON
SATURDAY...WITH HIGHS IN THE 40S MOST PLACES TO NEAR 50 DOWN SOUTH.
IT WILL BE DRY THOUGH.

SUNDAY-TUESDAY...

SUNDAY MORNING...THE GFS HINTS AT AN INVERTED TROUGH FROM THE
SOUTHERN GREAT LAKES DOWN TO TEXAS. YESTERDAYS 12Z MODEL RUNS
SHOWED THIS WIND SHIFT PASSING THROUGH THE AREA...THOUGH NOW IT
LOOKS LIKE THE WAA WILL HOLD THIS OUT OF OUR AREA...AND MOISTURE
WILL INCREASE AHEAD OF THIS TROUGH DEVELOPING OVER THE PLAINS. THE
OPERATIONAL GFS SHOWS THIS PRECIP REACHING OUR WRN CWA AS EARLY AS
00Z MON. BUT THE GFS ENSEMBLES KEEP IT OUT ALMOST UP UNTIL 12Z MON.
SO COMPROMISED AND INSERTED SLT CHC POPS AFTER MIDNIGHT SUNDAY NIGHT
INTO MONDAY MORNING. GOOD COLLAB BETWEEN EURO AND GFS BEYOND THAT IN
DEVELOPING A SUBSTANTIAL LOW OVER THE MID-MS VALLEY AREA BY MONDAY
NIGHT (GFS ACTUALLY BOMBS THIS LOW OUT). MODELS REALLY ADVECT WARM
AND MOIST AIR INTO THE AREA...SO AMPLE RAINFALL WILL BE
EXPECTED...ALONG WITH MILD TEMPS LIKELY PUSHING 60 FOR HIGHS ON
MONDAY (MOS ALREADY NEARING 10 DEGREES ABOVE CLIMO). INCREASED POPS
TO LIKELY MONDAY NIGHT...AND CONTINUED CHC POPS INTO TUESDAY. COOLER
TEMPS WITH THE COLD FRONT EXPECTED BEYOND THAT.

.AVIATION (00Z TAFS)...

THIS EVENING WILL NOT BE A GOOD TIME TO FLY.

A STRONG COLD FRONT WILL ROAR INTO CENTRAL KENTUCKY THIS EVENING
WITH A LINE OF THUNDERSTORMS...MANY SEVERE AHEAD OF THE FRONT. AHEAD
OF THE FRONT SOUTHERLY WINDS OF 15 TO 20 KTS WITH GUSTS TO 30 TO 40
MPH WILL BLOW ACROSS THE AREA. WINDS SHIFT TO THE NORTHWEST ABRUPTLY
WITH THE FRONTAL PASSAGE WITH SPEEDS OF 15 TO 25 KTS AND GUSTS TO 35
TO 45 KTS. WINDS. AHEAD OF THE FRONT A NARROW LINE OF STRONG TO
SEVERE THUNDERSTORMS WILL COULD PRODUCE GUSTS TO 55 KTS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR SDF AND BWG UNTIL 02Z.

WINDS WILL CONTINUE FOR SEVERAL HOURS BEHIND THE FRONT BUT WILL
BEGIN TO LESSEN OVERNIGHT. BEHIND THE FRONT CIGS WILL LOWER TO 1
THSD TO 24 HND FT WITH SCATTERED SNOW SHOWERS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 6 AM EST /5 AM CST/ WEDNESDAY FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL 6 AM EST /5 AM CST/ WEDNESDAY FOR INZ076>079-
     083-084-089>092.

&&

UPDATE.......MBS
SHORT TERM...13
LONG TERM....AL
AVIATION.....MBS
Hazardous weather outlook, Jan 29, 2:17 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EST TUE JAN 29 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
317 PM EST (217 PM CST) TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING. THIS
FRONT WILL BRING WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH
FOR A TIME THIS EVENING. SCATTERED THUNDERSTORMS WILL ACCOMPANY THE
FRONT AS IT PASSES THROUGH. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 5PM AND 10PM
FROM WEST TO EAST.

AFTER THE FRONT PASSES...TEMPERATURES WILL DROP VERY QUICKLY.
LEFT OVER PRECIPITATION BEHIND THE FRONT MAY CHANGE TO A BRIEF
PERIOD OF FLURRIES OR SCATTERED SNOW SHOWERS. HOWEVER...LITTLE OR NO
ACCUMULATION IS EXPECTED. THE COMBINATION OF FALLING TEMPERATURES
AND WET PAVEMENT MAY LEAD TO SOME SLICK SPOTS ON AREA ROADWAYS BY
MORNING. IN ADDITION...THE COLD TEMPERATURES AND GUSTY
WINDS WILL PRODUCE WIND CHILL READINGS IN THE SINGLE DIGITS BY
SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STORM SYSTEM IS FORECAST TO IMPACT THE REGION BEGINNING THURSDAY
AFTERNOON AND PERSISTING THROUGH THE DAY ON FRIDAY. BESIDES THE
POTENTIAL FOR A COLD BUT HEAVY RAINFALL MAINLY THURSDAY NIGHT...SOME
WINTRY PRECIPITATION IS POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT AND
INTO FRIDAY. SOME ACCUMULATING SNOW IS NOT OUT OF THE QUESTION
DURING THE DAY ON FRIDAY...ESPECIALLY FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY. AT THIS TIME...IT
APPEARS THAT LOCATIONS IN SOUTHERN INDIANA COULD SEE OVER AN INCH OF
SNOW ACCUMULATION BY FRIDAY EVENING...WITH LOCATIONS IN NORTH
CENTRAL KENTUCKY AND THE NORTHERN BLUEGRASS SEEING UP TO AN INCH OF
SNOWFALL. IN ADDITION...THIS STORM SYSTEM WILL PRODUCE WIND GUSTS
OVER 30 MPH AT TIMES FROM LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

13/AL

In the hours before

Local storm report, Jan 29, 6:46 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     ENGLISH                 38.33N 86.46W
01/29/2008                   CRAWFORD           IN   TRAINED SPOTTER

            SEVERAL TREES DOWN ON STATE ROAD 37 BETWEEN ENGLISH AND
            PAOLI

&&

RL
Local storm report, Jan 29, 6:52 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     HAWESVILLE              37.90N 86.76W
01/29/2008                   HANCOCK            KY   EMERGENCY MNGR

            SEVERAL TREES DOWN AND AN OUTBUILDING BLOWN OVER

&&

RL
Local storm report, Jan 29, 6:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     CORYDON                 38.21N 86.13W
01/29/2008                   HARRISON           IN   EMERGENCY MNGR

            POWER OUTAGES IN NORTHERN CORYDON

&&

RL
Local storm report, Jan 29, 6:57 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     CORYDON                 38.21N 86.13W
01/29/2008                   HARRISON           IN   EMERGENCY MNGR

            SEMI JACK-KNIFED ON I64 AT CORYDON EXIT

&&

RL
Local storm report, Jan 29, 6:59 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
01/29/2008                   LOGAN              KY   TRAINED SPOTTER

            TREES DOWN AND POWER OUTAGES IN RUSSELLVILLE AND
            SURROUNDING LOGAN COUNTY

&&

RL
Local storm report, Jan 29, 7:01 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     RUSSELLVILLE            36.84N 86.89W
01/29/2008                   LOGAN              KY   TRAINED SPOTTER

            BUILDING IN THE ROAD BLOCKING HWY 190

&&

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 6:01 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio29 min
Jan 29, 6:14 PM CSTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Logan, Simpson, Warren46 min
Jan 29, 6:19 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Jefferson and 2 more41 min
Jan 29, 6:52 PM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Henry, Jefferson, Meade, Nelson and 4 more38 min
Jan 29, 7:02 PM CSTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue, Nelson43 min
Jan 29, 7:20 PM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more25 min
Jan 29, 7:38 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Green, Larue, Marion, Mercer and 3 more52 min
Jan 29, 7:40 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Green, Metcalfe and 3 more35 min
Jan 29, 7:45 PM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more45 min
Jan 29, 7:52 PM CSTTornado WarningLMKCumberland, Metcalfe, Monroe23 min
Jan 29, 8:13 PM CSTSevere Thunderstorm WarningLMKBourbon, Boyle, Clark, Fayette, Garrard, Harrison and 6 more47 min
Jan 29, 8:16 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Lincoln, Russell44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.